Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 209, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 29, 2007, 7:14 PM EDT for Franklin County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2007, 7:14 PM EDT (23:14 UTC)
- Expired
- Jul 29, 2007, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Franklin County, PA
The radar
The Sterling radar (KLWX), 103 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 292315 SVRCTP PAC055-300000- /O.NEW.KCTP.SV.W.0209.070729T2314Z-070730T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 714 PM EDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 800 PM EDT * AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERCERSBURG...OR 7 MILES NORTHWEST OF GREENCASTLE. THIS STORM WAS NEARLY STATIONARY. A FUNNEL CLOUD WAS REPORTED NEAR UPTON AND GREENECASTLE AROUND 710 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERCERSBURG AND CLAYLICK AROUND 800 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 1 AND 15. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3996 7764 4002 7788 3973 7802 3972 7767 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:59 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 29, 3:59 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT SUN JUL 29 2007 .SYNOPSIS... THE LARGE SCALE FRONTAL AND MOISTURE BOUNDARY THAT HAS BROUGHT CONSIDERABLE SHOWER ACTIVITY SHOULD PUSH TO OUR EAST OVER THE NEXT 24 TO 36 HOURS. NORTHWEST FLOW ALOFT AND ANTICYCLONIC CONDITIONS TO OUR NORTH WHICH SHOULD HELP LOWER MOISTURE AND REDUCE THE SHOWER ACTIVITY. A SECONDARY FRONTAL SYSTEM COULD BRING MORE DRIER AIR INTO THE REGION LATER IN THE WEEK ALONG ABOUT SATURDAY. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD PUSH TO THE SOUTH AND EAST. THESE SLOW MOVING STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FEW COULD PRODUCE GUSTY WINDS THIS EVENING. MOST OF THE ACTIVITY SHOULD PUSH OUT OF SOUTHERN AND EASTERN AREAS LATER THIS EVENING. THE NORTHERN AREAS SHOULD REMAIN RAIN FREE THIS EVENING. PATCHY HAZE AND PATCHY FOG WILL DEVELOP OVERNIGHT. DENSER IN AREAS OF RAINFALL THIS AFTERNOON. && .SHORT TERM /11 PM THIS EVENING THROUGH MONDAY NIGHT/... THE FOG AND HAZE WILL TAKE AWHILE TO BURN OFF MONDAY AM. BUT IT SHOULD BURN OFF WITH TIME LEAVING SOME AREAS WITH HAZE. MODELS SUGGEST SOME CAPE AND POTENTIAL FOR SHOWERS AND THUNDERSTORMS THOUGH THE LOW-LEVEL BOUNDARY SHOULD BE TO OUR EAST AND THUS THE FOCUS FOR STORMS WILL BE LOWER THAN TODAY. DRY AIR AND COOLER TEMPERATURES SHOULD KEEP POPS LOW IN NORTHERN AND WESTERN AREAS OF THE AREA.BEST CHANCE WILL BE IN EAST/SOUTHEAST. && .LONG TERM /TUESDAY THROUGH SUNDAY/... PWATS RETURN TO NORMAL ON TUESDAY AS SFC HI PRES /LOCATED DOWNSTREAM OF PLAINS MID/UPR LVL RIDGE AXIS/ SLIDES EWD FROM THE UPR OH VLY. BY THIS TIME...HPC SFC PROGS SHOW THE FRONTAL BNDRY WASHING OUT ALONG THE MID ATLANTIC COAST. SEASONABLY WARM AND DRY CONDITIONS SHOULD PERSIST FOR THE REMAINDER OF THE WORK WEEK. NO POPS IN THE FCAST THRU THUR...WHICH AGREES WITH THE LATEST MODELS/EPS. SFC RIDGE AXIS IS FCAST TO CROSS THE REGION ON THUR WITH RETURN FLOW SETTING UP FROM THE SW. GEFS INDICATES ABOVE NORMAL HEIGHTS AND 850MB TEMPS EXTENDING FROM THE UPPER PLAINS AND INTO THE NORTHEAST BY THIS TIME...SUPPORTING TEMPS AOA NORMAL. HPC SFC PROGS SHOW A WEAKENING CLD FNTL BNDRY DROPPING SWD TOWARD NRN PA FRI-SAT...WHICH MAY ACT AS MORE OF A FOCUS FOR SHRA/TSRA ACTIVITY. HOWEVER...TIMING WILL CERTAINLY NEED TO BE RESOLVED AS STILL LOTS OF UNCERTAINTY THIS FAR OUT. MANUAL BLEND OF ENS MOS/GMOS/HPC RESULTED IN LITTLE CHANGE TO PREVIOUS LONG RANGE FCAST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THUNDERSTORMS OVER CENTRAL AND SOUTHERN SECTIONS WILL CREATE MVFR AND IFR CONDITIONS ALONG WITH LOCALLY STRONG GUSTY WINDS. THESE STORMS SHOULD DISSIPATE LATER THIS EVENING. TO THE NORTH AND WEST MOSTLY VFR CONDITIONS...LOWER IN HAZE TO MVFR. MVFR AND IFR CONDITIONS IN FOG AND HAZE OVERNIGHT ARE EXPECTED. AFTERNOON THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY. IMPROVING CONDITIONS ARE EXPECTED TUES-THURSDAY AS DRY AIR MOVES IN AND VFR CONDITIONS WILL DOMINATED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM SHORT TERM...GRUMM LONG TERM...STEINBUGL AVIATION...GRUMM
Hazardous weather outlook, Jul 29, 4:45 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 445 AM EDT SUN JUL 29 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-300845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 445 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM TODAY IN THE VICINITY OF A STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST PENNSYLVANIA. A FEW OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON ACROSS THE LOWER SUSQUEHANNA VALLEY. LARGE HAIL...DAMAGING WIND GUSTS AND EXCESSIVE RAINFALL ARE POSSIBLE IN A FEW ISOLATED SPOTS ACROSS THIS AREA BETWEEN LATE MORNING AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 29, 6:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
610 PM EDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL SHAMOKIN 40.79N 76.55W
07/29/2007 E0.88 INCH NORTHUMBERLAND PA PUBLIC
&&
MMDSpecial weather statement, Jul 29, 6:22 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 622 PM EDT SUN JUL 29 2007 PAZ025-292300- BLAIR- 622 PM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BLAIR COUNTY... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF HOLLIDAYSBURG...MOVING SOUTH AT 5 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR NEWRY AROUND 635 PM AND ROARING SPRING AROUND 700 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 18 AND 32. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. FORECASTER: DANGELO
Special weather statement, Jul 29, 6:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 630 PM EDT SUN JUL 29 2007 PAZ056-063-292330- CUMBERLAND-PERRY- 630 PM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND AND SOUTHWESTERN PERRY COUNTIES... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF SHIPPENSBURG...MOVING WEST AT 5 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR NEWVILLE AT 645 PM...NEWBURG AROUND 705 PM AND BIG SPRING STATE PARK AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 201 AND 215. FORECASTER: RXR
Special weather statement, Jul 29, 6:36 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 636 PM EDT SUN JUL 29 2007 PAZ058-292330- SCHUYLKILL- 636 PM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCHUYLKILL COUNTY... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POTTSVILLE...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM IS NEAR POTTSVILLE AT 635 PM...IT WILL BE NEAR MINERSVILLE AROUND 645 PM...JOE ZERBEY AIRPORT AROUND 705 PM AND TREMONT AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 104 AND 125. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 61. FORECASTER: RXR
Special weather statement, Jul 29, 6:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 640 PM EDT SUN JUL 29 2007 PAZ059-292330- LEBANON- 640 PM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEBANON COUNTY... AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTH OF ANNVILLE. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR FORT INDIANTOWN GAP AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 82 AND 97. THIS WILL ALSO IMPACT ROUTE 22. FORECASTER: DANGELO
Special weather statement, Jul 29, 7:04 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 704 PM EDT SUN JUL 29 2007 PAZ066-300000- LANCASTER- 704 PM EDT SUN JUL 29 2007 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN LANCASTER COUNTY... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF WILLOW STREET...MOVING NORTHWEST AT 10 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WILLOW STREET AROUND 720 PM...SAFE HARBOR AROUND 725 PM...MILLERSVILLE AROUND 735 PM...LANCASTER AROUND 740 PM...MOUNTVILLE AROUND 755 PM AND COLUMBIA AROUND 800 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...ROUTE 30...ROUTE 222. FORECASTER: RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:33 AM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 27 min |
| Jul 29, 5:52 AM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 29, 8:13 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 62 min |
| Jul 29, 8:41 AM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jul 29, 12:19 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 56 min |
| Jul 29, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 44 min |
| Jul 29, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 44 min |
| Jul 29, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Union | 58 min |
| Jul 29, 5:07 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 53 min |
| Jul 29, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Jul 29, 6:53 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
| Jul 29, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 54 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.